Liver Necrosis in a Patient Receiving Isavuconazole: Making the Case for Therapeutic Drug Monitoring

Read full text
Authors: Marisa H. Miceli, Gregory Eschenauer, Carol A. Kauffman
Cited by: 2
References: 22

Abstract

An 81-year-old man prescribed isavuconazole for pulmonary fungal infection developed high serum transaminase levels and biopsy-confirmed hepatic necrosis associated with prolonged high serum isavuconazole levels. Genotyping revealed poor CYP3A5 activity/normal CYP3A4 activity. Older age and slow isavuconazole elimination likely led to isavuconazole-associated hepatic toxicity. This case underscores the importance of isavuconazole therapeutic drug monitoring.

Fields of Study & Subjects

Antifungal resistance and susceptibility Drug-Induced Hepatotoxicity and Protection Pneumocystis jirovecii pneumonia detection and treatment

Publication details

Journal / source
Open Forum Infectious Diseases
Publisher
Oxford University Press (OUP)
Volume
13
Issue
3
Pages
ofag090–ofag090
Publication date
25 February 2026
Language
EN